New Jersey, 2011

Hail and Damaging Winds in New Jersey, May 26, 2011

May 26, 2011 · NWS PHI · 4 events in 2 counties and zones

A lee side trough helped trigger a line of strong to severe thunderstorms that moved through Warren and Hunterdon Counties during the evening of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A lee side trough helped trigger a line of strong to severe thunderstorms that moved through Warren and Hunterdon Counties during the evening of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 7:33 PM EST, 48 minutes earlier.

Area forecast discussion, May 26, 7:33 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT THU MAY 26 2011

.SYNOPSIS...
LOW PRESSURE WILL TRAVEL NORTHEASTWARD TONIGHT ALONG A FRONT WHICH
STRETCHED FROM THE EASTERN OHIO VALLEY THROUGH UPSTATE NEW YORK AND
THROUGH THE SAINT LAWRENCE VALLEY. OTHERWISE A WARM AND HUMID
SOUTHERLY FLOW WILL PREVAIL OVER OUR REGION TONIGHT FRIDAY AND OVER
THE WEEKEND AS THE FRONT REMAINS WEST OF OUR AREA. STRONG HIGH
PRESSURE WILL BUILD OVER OUR REGION BY EARLY NEXT WEEK. THE NEXT
COLD FRONT IS FORECAST TO APPROACH LATER WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
830 PM: WARNING PROCESS IN PROGRESS FOR PORTIONS OF E PA. YOU'VE
SEEN THE LSRPHI AND MANY ASOS LSR REPORTS UPSTREAM. WE WILL LOOK
FOR MORE REPORTS BETWEEN NOW AND 02Z AS THE LINE BOWS EASTWARD AND
SHOULD SUBSIDE AS IT HEADS FOR THE DELAWARE VALLEY. NO SVR WATCH
ATTM.. ALL HANDLED LOCALLY. GRIDS HAVE BEEN UPDATED FOR SVR
CRITERIA EXTREME NOW NJ AND PORTIONS OF E PA THIS EVE.

STRONG INSTABILITY AND STRONG CAPE...COUPLED WITH PRECIPITABLE
WATERS OF AN INCH TO AN INCH AND A HALF BUT ONLY MODEST FORCING
FOR STORM-SCALE ASCENT...OUGHT TO LEAD TO SCATTERED BUT STRONG
THUNDERSTORMS OVER OUR NORTHWESTERN ZONES LATER THIS AFTERNOON AND
THIS EVENING. ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL WERE
ALREADY IN THE GRIDS FOR THESE AREAS. A TORNADO WATCH EXISTS JUST
TO THE WEST AND NORTHWEST OF OUR AREA THIS AFTERNOON AND EVENING.

OTHERWISE...THE HIGH LOW LEVEL HUMIDITY WAS TRANSLATING TO
PERSISTENT STRATUS AND FOG ALONG THE IMMEDIATE NORTHERN NEW JERSEY
COAST AND THE COASTAL WATERS. THIS WAS TRYING TO ERODE
NORTHWARD...AND MAY IN FACT CLEAR THE LAND AREAS DURING THE REST OF
THIS AFTERNOON...BUT IS LIKELY TO STAY OVER THE COASTAL WATERS
TONIGHT BEFORE POSSIBLY BUILDING BACK TO THE WEST AND SOUTH TO MANY
COASTAL LOCATIONS AS THE STRONG LAND-SEA TEMPERATURE CONTRAST HELPS
ADVECT THIS FOG ONSHORE. HOWEVER...CONFIDENCE ON THIS IS NOT VERY
HIGH AT THIS TIME THAT A REPEAT OF TODAY/S FOG WILL OCCUR. AREAS OF
FOG WERE INSERTED INTO THE GRIDS TO COVER THIS...BUT VISIBILITIES
WERE NOT BROUGHT DOWN TO 1/4 MILE YET AS THE DENSEST FOG MAY BE JUST
OFF THE SURFACE.

BESIDES THOSE ISSUES...MID TO HIGH CLOUDS WILL BE SCATTERED TO
BROKEN AROUND THE AREA TONIGHT...WITH A GENERAL BLEND OF MOS
GUIDANCE USED FOR MINIMUMS IN THIS WARM AND MUGGY AIRMASS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A VORTICITY TROUGH MOVING EASTWARD ACROSS OUR AREA AND INCREASED MID
LEVEL RELATIVE HUMIDITIES AND CAPES FOR LATER FRIDAY INDICATE THAT
THE EASTERN EDGE OF AFTERNOON CONVECTION COULD BE SLIGHTLY FURTHER
EAST AND SOUTH OF THIS AFTERNOONS ACTIVITY. ENHANCED WORDING FOR
GUSTY WINDS AND SMALL HAIL WAS INSERTED FOR FRIDAY AFTERNOON FOR
SOMEWHAT MORE OF OUR NORTHWESTERN ZONES...WHICH CORRELATES WITH
SPC/S DAY TWO SLIGHT RISK OUTLOOK. OTHERWISE ADDITIONAL CLOUDS FROM
UPSTREAM CONVECTION AS WELL AS ADDED CUMULUS MAY LIMIT THE HIGHS
FRIDAY TO NEAR OR SLIGHTLY LESS THAN THIS AFTERNOONS MAXIMUMS. THE
SLIGHTLY WARMER NAM MOS WAS FAVORED.

NORTHWESTERN CONVECTION SHOULD FADE FRIDAY EVENING AS DIURNAL
FORCING WANES AND THE PASSAGE OF THE VORTICITY MAXIMUM CAUSES STORMS
TO WEAKEN. ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING CONVECTION
IS EXPECTED TO GENERATE SCATTERED COVERAGE FOR MOST OF OUR REGION
SATURDAY...BUT AS HIGH PRESSURE BUILDS ESPECIALLY OVER EASTERN
SECTIONS SUNDAY...CONVECTION WILL BE LIMITED AGAIN TO OUR
NORTHWESTERN ZONES.

ABOVE NORMAL TEMPERATURES WILL PERSIST AND SHOULD EVEN BUILD OVER
THE WEEKEND...GIVEN THE BUILDING UPPER HIGH. MOS GUIDANCE SEEMED
REASONABLE...EXCEPT WAS BOOSTED A BIT FOR SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS THE MEMORIAL DAY WEEKEND PROGRESSES...THE VERY WARM SPELL THAT
BEGAN THE 24TH WILL BE CONTINUING AND PROBABLY CULMINATING IN 2 TO 4
DAYS OF 90 OR HIGHER HEAT HERE IN PARTS OF OUR CWA. THE 90 DEGREES
WILL BE FOCUSED ON THE MONDAY-WEDNESDAY TIME FRAME...POSSIBLY
LINGERING INTO THURSDAY IN THE SOUTHERN PART OF OUR CWA FROM
VICINITY OF KPHL SOUTHWARD.

THE INGREDIENTS FOR THE FIRST HEAT WAVE OF THE SUMMER APPEAR TO BE
FALLING INTO PLACE. A BROAD SW FLOW ALOFT OVER MUCH OF THE U.S. WILL
HELP BUILD H5 HEIGHTS ACROSS THE SOUTHEASTERN STATES. THIS RIDGE
WILL PUSH UP INTO THE MIDDLE ATLANTIC AND NORTHEAST BY MONDAY AND
HOLD INTO WEDNESDAY.

SO TEMPERATURES WILL BE WELL ABOVE NORMAL THROUGH THE PERIOD EXCEPT
MAYBE NEXT THURSDAY.

OFFICIALLY A HEAT WAVE IS THREE CONSECUTIVE DAYS OF 90 OR HIGHER MAX
TEMPERATURES.

CALENDAR DAY AVERAGES NEXT MON-WED WILL BE 10 TO 15 DEGREES ABOVE
NORMAL...AND MORE LIKE WHAT WE WOULD HAVE IN JULY...RATHER THAN LATE
MAY.

OUR APPARENT TEMPS WHICH PEAKED GENERALLY IN THE LOW-MID 90S
TODAY MAY RISE INTO THE UPPER 90S - FOR A COUPLE OF HOURS DURING
THE EARLY AFTN NEXT WEEK.. MON-WED ..WHICH MAY NEED AN EARLY SEASON
HEAT ADVISORY. HOURLY TEMPS/DEWPOINTS MAY NEED TO BE SHIFTED
WARMER FOR PORTIONS OF THE MON-WED PERIOD OF NEXT WEEK WHICH WAS
GRIDDED CONSERVATIVELY. PRIOR TO JUNE 16 OUR POLICY IS TO ISSUE
HEAT ADVISORIES FOR HI OF 96 OR HIGHER.

MODELS INCLUDING THE 12Z/26 GEFS/UKMET/ECMWF ARE DIVERGING SOMEWHAT
ON THE MID WEEK SOLUTION AND SO THERE IS SOME UNCERTAINTY DEVELOPING
REGARDING THE PASSAGE OF A SIGNIFICANT COOL FRONT LATER NEXT WEEK
BUT OVERALL...FOR US HERE IN THE MID ATLC IT LOOKS LIKE THE HEAT
WONT BREAK UNTIL THURSDAY.

AFTER ALL THE RAIN OF THE FIRST 3 WEEKS OF THE THE MONTH A GENERALLY
LENGTHY DRY SPELL IS UNFOLDING WITH CONVECTION IF ANY...SEEMINGLY
RELEGATED TO THE NW EDGE OF OUR FCST AREA...IF ANY.

TEMPS FOR THE MONTH ARE GOING TO AVERAGE ABOVE  TO WELL ABOVE
NORMAL...NOW AVERAGING AROUND 2 DEGS ABOVE NORMAL FOR THE FIRST 25
DAYS AND THESE DEPARTURES ON THE POSITIVE SIDE WILL INCREASE THE
REST OF THE MONTH.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR INTO THE PREDAWN HOURS. EARLY EVENING CONVECTION
GRAZING THE POCONOS TO VCNTY KRDG AND KABE BETWEEN NOW AND 04Z.
MVFR FOG AT THE NON-URBAN SITES TOWARD DAYBREAK.

FRIDAY...VFR CONDITIONS. A BIT OF SOUTHERLY GUSTINESS AT SOME
SITES CAN BE EXPECTED DURING THE AFTERNOON HOURS, BUT NOTHING THAT
SIGNIFICANTLY EXCEEDS 20 KNOTS.

OUTLOOK...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC WILL CONTINUE TO
INFLUENCE OUR REGION THROUGH THE HOLIDAY WEEKEND. AS A RESULT, THE
FLOW WILL BE OUT OF THE SOUTH. WITH HUMID AIR IN PLACE, LATE NIGHT
AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY.

WITH A FRONTAL BOUNDARY TO OUR WEST AND NORTHWEST ON FRIDAY AND
SATURDAY THERE A IS CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS AT KRDG AND KABE ON FRIDAY, AND AT KRDG, KABE, KTTN,
KPNE, KPHL AND KILG ON SATURDAY.

&&

.MARINE...
NO HEADLINES FORESEEN THRU AT LEAST FRI"DAY".

HIGH PRESSURE OFF THE COAST WILL MAINTAIN A SOUTHERLY FLOW THAT IS
EXPECTED TO WAX AND WANE BELOW THE ADVISORY CRITERION THROUGH THE
HOLIDAY WEEKEND. WE ARE STILL FORECASTING WAVES ON OUR OCEAN WATERS
TO BE MOSTLY IN THE 3 TO 4 FEET RANGE, WITH THE CAVEAT THAT THEY MAY
APPROACH 5 FEET ON FRIDAY NIGHT INTO SATURDAY IN THE PERSISTENT
SOUTHERLY FLOW. WE ARE NOT YET SUFFICIENTLY CONFIDENT ABOUT THAT TO
ISSUE AN ADVISORY. WAVES ON DELAWARE BAY ARE EXPECTED TO BE MOSTLY
IN THE 1 TO 3 FOOT RANGE THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
NO COASTAL FLOODING FORESEEN IN THIS FCST PERIOD.

CONSULTED WITH THE NCEP SDM LATE TODAY REGARDING WEB ETSS GUIDANCE
OVER 24 HRS OLD WHICH IS TIED TO THE STORAGE PROBLEM AT NCEP
INCLUDING WEB PRODUCTS FROM MDL.

ALTHOUGH TIDES UP DELAWARE BAY, THE TIDAL DELAWARE RIVER AND
CHESAPEAKE BAY WERE RUNNING AROUND A FOOT ABOVE NORMAL IN THE
SOUTHERLY FLOW, WE WOULD NEED 1.5 FEET TO REACH MINOR TIDAL
FLOODING GIVEN THE ASTRONOMICAL HIGH TIDES. WITH A SLIGHT VEERING
OF THE WINDS EXPECTED AND GIVEN THE CBOFS/DBOFS FORECASTS, WE ARE
NOT ANTICIPATING ANY TIDAL FLOODING.

&&

.CLIMATE...
FIRST 90 OR HIGHER FOR THE SEASON AT THE FOLLOWING LOCATIONS
KPHL FIRST SINCE SEPT 24 2010
KTTN FIRST SINCE SEPT 22 2010
KGED FIRST SINCE SEPT 25 2010

94 AT PHL IS GOING TO BE REVIEWED. APPEARS A TAD HIGH. BUSY WITH
SVR ATTM /830 PM/.

RERGED POSTED THIS EVENING FOR A RECORD EQUALING EVENT.

HAVE LOOKED AT POSSIBLE RECORDS FOR THE LONG TERM CLIMO SITES FOR
NEXT WEEK. ONE OR 2 MAY BE EQUALED OR EXCEEDED BUT NOT PREDICTING
THAT ATTM.

PRELIM CHECK FOR EARLY NEXT WEEK

MAY 30       MAY 31   JUNE 1
KABE 94-1987 95-1939 95-1937
KACY 96-1991 96-1991 97-1895
KPHL 97-1991 97-1991 97-1895
KILG 98-1895 96-1895 100--1895

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DRAG 831P
SHORT TERM...
LONG TERM...DRAG
AVIATION...DELISI/DRAG 831P
MARINE...DELISI/DRAG 831P
TIDES/COASTAL FLOODING...
CLIMATE...831P
Hazardous weather outlook, May 26, 5:32 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT THU MAY 26 2011

NJZ001-007-PAZ054-055-060>062-271200-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS EVENING MAY BE STRONG AND PRODUCE GUSTY
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME THUNDERSTORMS FRIDAY AFTERNOON AND EVENING MAY BE STRONG TO
LOCALLY SEVERE AND PRODUCE GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ008>010-012-015>019-PAZ067>071-
271200-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA FOR SEVERAL HOURS DURING THE AFTERNOONS OF
MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY RISE BRIEFLY INTO THE
MID OR UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ013-014-020>027-271200-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

AREAS OF FOG MAY FORM LATER TONIGHT...WITH SOME FOG LOCALLY DENSE
AND VISIBILITIES BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-271200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

AREAS OF FOG MAY FORM LATER TONIGHT MAINLY NEAR THE COAST...WITH
SOME FOG LOCALLY DENSE AND VISIBILITIES BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 8:02 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
902 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     JIM THORPE              40.87N  75.74W
05/26/2011                   CARBON             PA   TRAINED SPOTTER

            BRANCHES DOWN..POLES FIRES ..POWER OUT

&&

EVENT NUMBER PHI1100170

WD
Local storm report, May 26, 8:03 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     NESQUEHONING            40.86N  75.83W
05/26/2011                   CARBON             PA   TRAINED SPOTTER

            BRANCHES DOWN..POLE FIRES..POWER OUTAGES

&&

EVENT NUMBER PHI1100171

WD
Local storm report, May 26, 8:07 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND GST     TOWAMENSING TWP         40.87N  75.59W
05/26/2011  M62 MPH          CARBON             PA   TRAINED SPOTTER

            IN UPPER TOWAMENSING TWNSHP

&&

EVENT NUMBER PHI1100172

WD
Local storm report, May 26, 8:08 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     PALMERTON               40.80N  75.62W
05/26/2011                   CARBON             PA   TRAINED SPOTTER

            TREE ON A CAR WITH ENTRAPMENT

&&

EVENT NUMBER PHI1100173

WD
Local storm report, May 26, 8:13 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     3 S KUTZTOWN            40.48N  75.78W
05/26/2011                   BERKS              PA   TRAINED SPOTTER

            SEVERAL DOWNED TREES AND BRANCHES

&&

EVENT NUMBER PHI1100174

WD
Local storm report, May 26, 8:14 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             SUMMIT HILL             40.82N  75.86W
05/26/2011  M3.00 INCH       CARBON             PA   TRAINED SPOTTER

0706 PM     HAIL             LANSFORD                40.83N  75.89W
05/26/2011  M3.00 INCH       CARBON             PA   TRAINED SPOTTER

0710 PM     HAIL             LANSFORD                40.83N  75.89W
05/26/2011  E3.00 INCH       CARBON             PA   EMERGENCY MNGR

            HOUSE WINDOWS BROKEN AND CAR DENTED BY LARGE HAIL

0800 PM     HAIL             ALBRIGHTSVILLE          41.01N  75.60W
05/26/2011  E0.25 INCH       CARBON             PA   TRAINED SPOTTER

0835 PM     TSTM WND DMG     READING                 40.33N  75.93W
05/26/2011                   BERKS              PA   TRAINED SPOTTER

            LIMBS ON THE GROUND

0858 PM     TSTM WND DMG     JIM THORPE              40.87N  75.74W
05/26/2011                   CARBON             PA   TRAINED SPOTTER

            BRANCHES DOWN..POLES FIRES ..POWER OUT

0858 PM     TSTM WND DMG     NESQUEHONING            40.86N  75.83W
05/26/2011                   CARBON             PA   TRAINED SPOTTER

            BRANCHES DOWN..POLE FIRES..POWER OUTAGES

0900 PM     TSTM WND DMG     3 S KUTZTOWN            40.48N  75.78W
05/26/2011                   BERKS              PA   TRAINED SPOTTER

            SEVERAL DOWNED TREES AND BRANCHES

0902 PM     TSTM WND GST     TOWAMENSING TWP         40.87N  75.59W
05/26/2011  M62 MPH          CARBON             PA   TRAINED SPOTTER

            IN UPPER TOWAMENSING TWNSHP

0903 PM     TSTM WND DMG     PALMERTON               40.80N  75.62W
05/26/2011                   CARBON             PA   TRAINED SPOTTER

            TREE ON A CAR WITH ENTRAPMENT

&&

EVENT NUMBER PHI1100165 PHI1100166 PHI1100167 PHI1100168 PHI1100169
PHI1100170 PHI1100171 PHI1100174 PHI1100172 PHI1100173

WD

The radar

The Philadelphia radar (KDIX), 91 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Hunterdon

When
May 26, 8:21 PM EST
Where
Hunterdon County, Milford
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.570, -75.100

A severe thunderstorm dropped ping pong ball size hail in Milford.

Thunderstorm Wind, Warren

When
May 26, 8:42 PM EST
Where
Warren County, 0.77 mi SSW of Washington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.760, -74.977

A severe thunderstorm knocked down a few trees in Washington.

Thunderstorm Wind, Warren

When
May 26, 8:50 PM EST
Where
Warren County, 1.14 mi ESE of Vienna
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.866, -74.859

A severe thunderstorm knocked down a couple of trees in Independence Township.

Thunderstorm Wind, Warren

When
May 26, 8:55 PM EST
Where
Warren County, 0.2 mi WSW of Long Bridge
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.919, -74.834

A severe thunderstorm knocked down a couple of trees in Allamuchy Township.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311462, 311467, 311468, 311469.